Pennsylvania, 2021

Wildfire in Pennsylvania, April 8 to 13, 2021

April 8 to 13, 2021 · NWS CTP · 1 event in 1 county or zone

A wildfire burned 337 acres in in Glade Township, Warren County from April 8-13, 2021. Rain showers during the early morning hours of April 13 aided firefighters in the containment of the wildfire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A wildfire burned 337 acres in in Glade Township, Warren County from April 8-13, 2021. Rain showers during the early morning hours of April 13 aided firefighters in the containment of the wildfire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Apr 8, 12:36 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 8, 12:36 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service State College PA
136 PM EDT Thu Apr 8 2021

.SYNOPSIS...
An upper level ridge will pass over Pennsylvania today. A pair
of shortwaves will then track north through the Great Lakes,
one affecting our area tonight into early Friday and the other
Saturday night into early Sunday.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Main changes for the late morning update were to tweak for
recent observed trends, dropping sky cover and dewpoints/RH
(mainly in the NE and central mtns). Temps basically right on
track.

Prev...
High pressure building south from New England should ensure fair
weather today. Increasing warm advection in the 850-700mb layer
and above 500mb should yield some patchy cloudiness, but overall
expect a mostly sunny day based on model RH time sections.

The low level southeast flow off of the Atlantic should result
in a somewhat cooler day than those recently, with model
soundings supporting highs generally near 70F. A tightening
gradient between the high and low pressure over the midwest will
result in increasing winds today. Bufkit soundings support
gusts near 20kts by the end of the day over the Allegheny
Plateau and near 15kts over the eastern counties.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY NIGHT/...
All model guidance tracks approaching shortwave and associated
southerly low level jet through central Pa late tonight into
early Friday, accompanied by a broken line of showers. This
feature should lift out by Friday afternoon. However, a lingering
moist, southeast flow is likely to yield lingering low clouds
and possibly patchy drizzle, where flow ascends the higher
terrain of central Pa.

Large scale subsidence is progged to overspread the region
Friday night into early Saturday in wake of shortwave,
indicating generally dry conditions. However, persistent
southeast flow off of the Atlantic is likely going to result in
stratus, and possibly a bit of drizzle, along and east of the
spine of the Appalachians. The chance of more meaningful rain
will ramp up toward Saturday evening, as next shortwave and
associated low level jet approach from the Ohio Valley.

The combination of an upper ridge off of the east coast and a
trough over the midwest will result in a deep southerly flow and
above average temperatures Friday and Saturday, with the
greatest departures at night due to expected cloud cover.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Brief upper-level ridging should produce a relatively dry
Saturday, although persistent moist southeasterly flow could
maintain considerable cloudiness over the area. Heights will
fall for the second half of the weekend as upper-level low
pressure meanders across the Great Lakes. A shortwave rotating
around the upper low will pass over central PA Sat night into
Sunday, accompanied by our best chc for significant rainfall.

Expect cooler temperatures next week, as upper-level low
pressure continues to slowly progress from the Great Lakes
across the northeastern United States. This will also maintain
a chc of showers across mainly northern PA through the middle of
next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
All airfields will remain VFR this aftn. High cloudiness will
be on the gradual increase, and some diurnal cu could pop up
over the area. A southeasterly breeze could occasionally gust
15-20 kts this afternoon.

Scattered -SHRA will move in from the west later tonight, along
with the possibility of some LLWS /especially west/ as a 35 to
45kt southerly jet develops at 2kft AGL overnight.

Showery weather will continue into Friday, along with
restrictions to MVFR/IFR.

Outlook...

Fri...MVFR/IFR in scattered -SHRA.

Sat....MVFR cigs/vsbys in moist southeasterly flow. -SHRA
possible mainly south.

Sat night-Sun...RA likely, MVFR/IFR likely areawide.

Mon-Tue...Lingering -SHRA and MVFR conds poss NW; otherwise
becoming VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Fitzgerald
NEAR TERM...Fitzgerald/Dangelo
SHORT TERM...Fitzgerald
LONG TERM...Evanego
AVIATION...Evanego
Hazardous weather outlook, Apr 8, 3:36 AM EST, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
436 AM EDT Thu Apr 8 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-090845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
436 AM EDT Thu Apr 8 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Warren

When
April 8, 2:00 PM EST to April 13, 11:00 AM EST
Where
Warren forecast zone
Reported by
Emergency Manager
Coordinates
41.815, -79.274 (the zone’s center; the record gives no point)

A wildfire burned 337 acres in the vicinity of 3735 Hemlock Road in Glade Township, Warren County from April 8-13, 2021.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 942388.